Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 147, NWS Jacksonville, FL

July 12, 2004Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 12, 2004, 6:42 PM EDT for Nassau County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2004, 6:42 PM EDT (22:42 UTC)
Expired
Jul 12, 2004, 7:15 PM EDT
In force
33 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 30 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 122242
SVRJAX
FLC089-122315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 PM EDT MON JUL 12 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NASSAU COUNTY IN NORTHEAST FLORIDA

* UNTIL 715 PM EDT

* AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES NORTHEAST OF       
  HILLIARD...MOVING SOUTHEAST AT 10 MPH.  STRONG DAMAGING WINDS ARE  
  LIKELY.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 PM EDT...
  HILLIARD...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.


LAT...LON 3073 8197 3064 8195 3068 8173 3076 8181
$$

ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:35 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jul 12, 2:35 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 PM EDT MON JUL 12 2004

.SHORT TERM...WATER VAPOR/400 MB RUC OVERLAY SHOWS COL REGION HAS
SHIFTED SE INTO THE ATLC WITH TROF OVER S 1/2 OF THE FL PENINSULA
AND SWINGING OFF THE MID-ATLC STATES. UPPER HI IS NOSING ACROSS SE
GA. LARGE CLUSTER OF CONVECTION OVER THE NE GOMEX IS WEAKENING AS
TROFFING IS BEING REPLACED BY UPPER CONVERGENCE. CURRENT STRONG
CONVECTION OCCURRING ACROSS BIG BEND AREA CLOSER TO UPPER RIDGE AND
BETTER SFC MOISTURE FLUX CONVERGENCE. EXPECT FURTHER CONVECTION TO
DEVELOP ALONG E COAST SEABREEZE AS IT MOVES INLAND...WITH BEST
EVENING COVERAGE STILL S OF I-10 AND W OF I-95.

BIGGEST CHANGE OVER THE SHORT TERM IS DECREASE IN POPS OVER N ZONES
BY WED AS DEEP LAYER DRY AIR FILTERS IN ON BACK SIDE OF DEEPENING
500 MB TROF. HI PRES ALOFT WILL BE NOSING BACK INTO N GA ZONES BY
WED AFTN...INCREASING 500-1000 MB THICKNESSES AND SENDING TEMPS UP.
HAVE MADE FEW CHANGES TO ZONES OTHER THAN TWEAKING AFTN POPS. AS
NOTED BY PREVIOUS SHIFT...MODELS STILL INDICATED SLIGHT POPS OVER N
ZONES TONIGHT IN RESPONSE TO UPPER TROF.

.LONG TERM...UNUSUAL E COAST TROF CONTINUES THRU MUCH OF THE
EXTENDED PERIOD. OCCASIONAL DRYING ALOFT WILL KEEP A GENERAL N/S
GRADIENT OF POPS THRU THE PERIOD. LITTLE CHANGE TO PACKAGE.

&&

.MARINE...NO HEADLINES...ALTHOUGH SWLY FLOW WILL INCREASE OUT AHEAD OF
THE NEXT FRONT WITH A 15 TO 20 KNOT...SCEC TYPE NOCTURNAL SURGE
WEDNESDAY NIGHT. SEAS WILL BUILD SLOWLY AS SWLY WINDS INCREASE TO
ALMOST A WHOLE 4 FEET OFFSHORE FROM WED NIGHT ONWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 72 93 72 96 / 30 30 20 20
SSI 76 90 76 93 / 20 30 20 20
JAX 72 92 74 94 / 30 40 30 30
SGJ 75 90 76 92 / 20 40 30 30
GNV 71 92 72 92 / 40 40 30 40
OCF 71 91 72 91 / 40 40 20 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

CARROLL/HESS/EK
Hazardous weather outlook, Jul 12, 12:30 PM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT MON JUL 12 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1230 PM EDT MON JUL 12 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ABUNDANT MOISTURE AND AN UNSTABLE ATMOSPHERE WILL LEAD TO THE
DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BY
MID-AFTERNOON. THE MOST CONCENTRATED ACTIVITY WILL BE OVER INTERIOR
PORTIONS OF NORTHEAST FLORIDA THIS AFTERNOON...GENERALLY WEST OF
INTERSTATE 95 AND SOUTH OF INTERSTATE 10.  ANY STORMS THAT DO FORM
TODAY MAY BECOME QUITE STRONG...CAPABLE OF PRODUCING WINDS TO 45
MPH...ALONG WITH SMALL HAIL AND MINOR LOCALIZE FLOODING. ISOLATED
SEVERE STORMS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
EACH DAY THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/CARROLL

In the hours before

Special weather statement, Jul 12, 4:42 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
442 PM EDT MON JUL 12 2004

FLZ020-122115-
HAMILTON FL-
442 PM EDT MON JUL 12 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON COUNTY
FOR STRONG THUNDERSTORM WINDS VALID UNTIL 515 PM EDT...

AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER JASPER MOVING TO THE SOUTH AT 10
MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jul 12, 5:13 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 PM EDT MON JUL 12 2004

GAZ163-122200-
CLINCH GA-
513 PM EDT MON JUL 12 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG THUNDERSTORM WINDS UNTIL 600 PM EDT...

AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CLINCH COUNTY...OR ABOUT 4 MILES
NORTHEAST OF FARGO...MOVING NORTHWEST AT 10 MPH. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jul 12, 5:26 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT MON JUL 12 2004

GAZ164-165-122215-
CHARLTON GA-INLAND CAMDEN GA-
526 PM EDT MON JUL 12 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND
CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS UNTIL 615 PM EDT...

AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES NORTH OF TARBORO TO 21 MILES SOUTHWEST OF TARBORO...OR ALONG
A LINE EXTENDING FROM 12 MILES NORTH OF WOODBINE TO 9 MILES NORTHWEST
OF FOLKSTON...MOVING SOUTH AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE AND TARBORO
THROUGH 615 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jul 12, 6:07 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT MON JUL 12 2004

GAZ149-122245-
ATKINSON GA-
607 PM EDT MON JUL 12 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT...

AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF PEARSON...MOVING
SOUTH AT 15 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jul 12, 6:15 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 PM EDT MON JUL 12 2004

FLZ024-GAZ164-165-122300-
CHARLTON GA-INLAND CAMDEN GA-NASSAU FL-
615 PM EDT MON JUL 12 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...CHARLTON
AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 700 PM
EDT...

AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
TARBORO TO 24 MILES SOUTHWEST OF TARBORO...OR ALONG A LINE EXTENDING
FROM 6 MILES NORTHWEST OF WOODBINE TO 8 MILES WEST OF HILLIARD...
MOVING SOUTH AT 15 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A
COMPLETELY ENCLOSED BUILDING. GUSTY WINDS UP TO 50 MPH AND HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jul 12, 6:41 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
641 PM EDT MON JUL 12 2004

GAZ149-163-122330-
ATKINSON GA-CLINCH GA-
641 PM EDT MON JUL 12 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND
ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
730 PM EDT...

AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF PEARSON...
MOVING SOUTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND PEARSON...COGDELL...HOMERVILLE AND DU PONT
THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.